Alert archive / Arkansas / Wind Advisories in 2025

Wind Advisory 9, NWS Memphis, TN

October 28, 20254 states

NWS Memphis, TN issued this wind advisory at Oct 28, 2025, 11:26 AM CDT for 4 states. It took effect at Oct 29, 2025, 7:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 11:26 AM CDT (16:26 UTC)
In effect from
Oct 29, 2025, 7:00 AM CDT
Expired
Oct 29, 2025, 5:16 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN
All 25 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

630 
WWUS74 KMEG 281626
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1126 AM CDT Tue Oct 28 2025

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-300200-
/O.NEW.KMEG.WI.Y.0009.251029T1200Z-251030T0200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St.
Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Germantown, Senatobia, Union City, Olive
Branch, Forrest City, Clarksdale, West Memphis, Helena-West
Helena, Charleston, Harrisburg, Kennett, Collierville, Memphis,
Blytheville, Marianna, Corning, Batesville, Ripley TN, Jonesboro,
Tiptonville, Paragould, Marks, Piggott, Caruthersville,
Covington, Bartlett, Wynne, Tunica, Millington, Dyersburg, and
Southaven
1126 AM CDT Tue Oct 28 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM CDT WEDNESDAY...

* WHAT...Northwest winds to 25 mph with gusts to 35 mph.

* WHERE...Portions of East Arkansas, North Mississippi, Southeast 
  Missouri, and West Tennessee.

* WHEN...From 7 AM to 9 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Schlessiger
3 follow-up statements
295 
WWUS74 KMEG 290823
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
323 AM CDT Wed Oct 29 2025

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-300200-
/O.CON.KMEG.WI.Y.0009.251029T1200Z-251030T0200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St.
Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Corning, Piggott, Tunica, Germantown,
Clarksdale, Batesville, Harrisburg, Helena-West Helena,
Tiptonville, Collierville, Millington, Paragould, Caruthersville,
Union City, Wynne, Blytheville, Ripley TN, Jonesboro, Olive
Branch, Charleston, Southaven, Dyersburg, Senatobia, Kennett,
Marks, West Memphis, Forrest City, Covington, Bartlett, Memphis,
and Marianna
323 AM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM 
CDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, Southeast 
  Missouri, and West Tennessee.

* WHEN...From 7 AM this morning to 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DNM
470 
WWUS74 KMEG 291725
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1225 PM CDT Wed Oct 29 2025

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-300200-
/O.CON.KMEG.WI.Y.0009.000000T0000Z-251030T0200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St.
Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Tunica, Forrest City, Piggott, West
Memphis, Blytheville, Batesville, Harrisburg, Caruthersville,
Marks, Helena-West Helena, Millington, Corning, Kennett,
Paragould, Southaven, Olive Branch, Jonesboro, Charleston, Ripley
TN, Wynne, Collierville, Dyersburg, Union City, Tiptonville,
Marianna, Clarksdale, Germantown, Memphis, Bartlett, Covington,
and Senatobia
1225 PM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of East Arkansas, North Mississippi, Southeast 
  Missouri, and West Tennessee.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JAB
739 
WWUS74 KMEG 292216
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
516 PM CDT Wed Oct 29 2025

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-292330-
/O.CAN.KMEG.WI.Y.0009.000000T0000Z-251030T0200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St.
Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Germantown, Olive Branch, Memphis, Marks,
Clarksdale, Union City, Batesville, Jonesboro, Blytheville,
Millington, Marianna, Piggott, Caruthersville, Senatobia,
Bartlett, Collierville, Covington, Forrest City, Helena-West
Helena, Kennett, Southaven, Charleston, Dyersburg, Ripley TN,
Harrisburg, West Memphis, Tiptonville, Paragould, Corning,
Tunica, and Wynne
516 PM CDT Wed Oct 29 2025

...WIND ADVISORY IS CANCELLED...

Winds are expected to remain below advisory criteria into this 
evening. Thus, the Wind Advisory has been cancelled.

$$

CJC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:13 AM CDT, 5 hours 13 minutes earlier. Its key messages:

  • Updated at 605 AM CDT Tue Oct 28 2025
  • A cold front will bring widespread rain to the Mid-South starting Tuesday morning. Much cooler and wetter conditions continue into Wednesday.
  • Dry conditions return on Thursday with below normal temperatures around 60 degrees through the weekend.
  • There is a medium chance for patchy frost early Friday morning east of the Mississippi River.
Area forecast discussion, Oct 28, 6:13 AM CDT, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
613 AM CDT Tue Oct 28 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 605 AM CDT Tue Oct 28 2025

- A cold front will bring widespread rain to the Mid-South
  starting Tuesday morning. Much cooler and wetter conditions
  continue into Wednesday.

- Dry conditions return on Thursday with below normal temperatures
  around 60 degrees through the weekend.

- There is a medium chance for patchy frost early Friday morning
  east of the Mississippi River.

&&

.DISCUSSION...
(Tonight through next Monday)
Issued at 1136 PM CDT Mon Oct 27 2025

The Mid-South will be socked in under a thick layer of low
stratus overnight due to a cutoff upper low currently churning
about the OH River Valley. This cloud cover will help keep
temperatures relatively mild tonight, just above normal in the
mid 50s. It should also help curb widespread fog potential,
though areas along the MS River may see some patchy dense fog
overnight. As we move into the morning hours on Tuesday, another
deep upper level trough will begin to approach from the northern
Plains. The associated cold front with this trough will bring our
next shot at rain starting just before noon on Tuesday.

PoPs quickly increase from west to east throughout the day on
Tuesday as the cold front advances across the region. Most areas
can expect 80-90% chance of rain, especially in the late Tuesday
evening hours. There is almost no instability to be found
anywhere during the FROPA; latest CAMs are painting a narrow
corridor of about 100 J/kg MUCAPE along the frontal boundary.
This would only allow for a few claps of thunder embedded in the
rain shield. PWATs also look pretty tame around 1.3 inches, which
will likely make for modest rainfall rates that do not pose a
flash flooding threat. QPF is on the order of 1 inch for the
entire event, so as cold fronts go, this looks like a fairly
benign one. Organized severe weather is not expected on Tuesday
evening, nor is flash flooding.

By Wednesday morning, the aforementioned low pressure system will
further amplify into a deeply occluded cutoff low. The main
impacts from this system will be an extremely wet and chilly
Wednesday. 1000-500 mb thicknesses drop to only 545 dam with this
upper low, which will translate to highs barely climbing out of
the 50s on Wednesday with 90-100% PoPs areawide. These rain rates
will be nowhere near as heavy as the pre-frontal convection, more
like drizzle on and off throughout the day on the back side of
the upper low. This system will meander off to the Great Lakes
later in the week, but we remain in a cool pattern. We will also
dry out with the help of a reinforcing cold front on Friday
morning. This secondary frontal boundary may cool temperatures off
enough to warrant the first Frost Advisory of the season for
areas east of the Mississippi River. Current NBM depicts a medium
chance (30%) of temperatures falling below 37°F on Friday morning
for these areas, which is a good proxy for patchy frost.

&&

.AVIATION...
(12Z TAFS)
Issued at 605 AM CDT Tue Oct 28 2025

Low stratus and patchy fog will result in LIFR to IFR conditions
at all TAF sites this morning. Conditions are expected to improve
to MVFR conditions by this afternoon. Showers will develop and
spread across the Mid-South this afternoon and continue into
Wednesday. Cigs will deteriorate later this afternoon and
evening. Enough confidence this cycle to add a PROB30 for thunder
at Tupelo overnight. Winds will generally be light, veering from
ENE to SW tonight. Winds will start increasing overnight as the
low approaches.

&&

.FIRE WEATHER...
Issued at 1136 PM CDT Mon Oct 27 2025

Fire danger is not expected this week. Humidity will be high with
cool temperatures as a slow-moving cold front brings multiple
rounds of rain.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CAD
AVIATION...SJM

Nearby

Wind Advisories in Arkansas, 2025Wind Advisories in Mississippi, 2025Wind Advisories in Tennessee, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.